The Stoma Hole Is Blocked After Colon Cancer Surgery?
Hello, I want to ask: My father has been sentenced to colon cancer and surgery by making a hole in the stomach for bowel movements. But lately the stoma hole father often clogged so he could not chapter and dispose of the wind. Temporary treatment I use paracetamol for pain relief until he can chapter again. My questions: 1. What are the side effects of using paracetamol continuously? Is it not dangerous? 2. Is there a way that can be taken so that the stoma hole father can return smoothly and do not often clogged? Thank you
Colostomy is the opening of an opening in the abdomen that is connected to the large intestine. Stool or stool will come out of the colostomy hole or stoma. Colostomies can be temporary or permanent. Colostomy is usually done in cases of Hirscprung's disease, tumors of the large intestine, trauma to the large intestine or anus, severe infections of the large intestine.
This surgery is usually done by a surgeon or a digestive surgeon. Risks of colostomy surgery include infection, bleeding, damage to organs around the intestine, blockage due to the formation of scar tissue. Colostomy requires routine care in the form of:
Replace, dry, reinstall the colostomy bag
Caring for wounds and skin around colostomy
Monitors for signs of infection in the stoma such as stoma discoloration, pus discharge and odor, redness of the skin around the stoma, fever and prolonged nausea and vomiting
If the stoma does not come out of stool at all for 4-6 hours, it can be estimated that there is a blockage. Blockages can also be accompanied by complaints of flatulence, cramps, nausea. This can be prevented or overcome by:
Change the diet to be soft-liquid for a while
Drink lots of water
Lightly massage the area around the stoma
Compress warm water in the abdominal area
Lie on your back, hugging your knees, then roll slightly left and right alternately
If that doesn't make a difference, you should see a doctor. Paracetamol is an anti-pain and heat-lowering medication. This drug is classified as safe and the side effects of long-term use can arise when used in large doses, namely liver damage. However, the use of paracetamol for your father must have been based on the consideration that the benefits provided are greater than the side effects. And the handling you have said above is "temporary" so that there is less risk for the occurrence of liver disorders. Thus the explanation from me, may be useful.